I wanted to share a reminder that I wrote to myself while I was on the subway headed to an appointment. This reminder was written out of desperation, pain, and fear. Before you read this, I need to put out a trigger warning. This reminder speaks in detail of eating disorder symptoms, substance abuse, and of physical health consequences that I endured due to the former. Please read at your discretion.
With only four days of restriction and drug use (270 mg of Vyvanse)...
- I ended up not sleeping at all for two nights
- I was mentally drained
- I was physically weak
- I was very nauseous (I had to stop walking every couple of steps to settle my stomach)
- I couldn't stand up straight
- I was dry heaving
- I was very dizzy
- I was numb, emotionless
- It was very hard for me to breathe
- I had chest pains and a very rapid heart rate
- I was cold but clammy, sweating uncomfortably
- I couldn't feel anything, my body was numb
- I ended up in the hospital
- I felt defeated, started believing in myself less and less
- I didn't feel like a person anymore, I was a robot
- I wanted more drugs
It's that easy. It is that easy to spiral. It was only four days, and you are more defeated than ever. Jen, whatever you're feeling right now, it will pass. Feeling emotions is healthy, it's needed. It can't be avoided.
Do you remember the nausea? So nauseous that you couldn't talk, because you were that close to vomiting. Do you remember how fast your heart beat? How you had to concentrate on your breathing because you were so scared that if you missed one breath, that you would die? Do you remember the numbness? This is what scared you the most. You couldn't feel anyone's touch. Do you remember the fear? How you froze because toy thought one wrong move would simply kill you? Do you remember PICKING UP THE PHONE AND CALLING ***** FOR HELP?! Finally confessing your behaviours because your own fear beat the eating disorder's. It is not worth it. Being sick is not desired - it's painful, it's scary, it's worrisome to those around you... It's draining.
Right now, as you are typing this, you are on the subway. You are sipping your latte slowly, because you are still so nauseous, and toy don't want to vomit all over the cart. You are concentrated on your breathing, because it's still hard to inhale deeply. Last night, you took your last pill. Now you have to face the consequences of the come down. Every single time this happens, you promise that that was the last. Every. Single. Fucking. Time. But you forget the pain, both physical and mental. Hopefully this message will remind you of it. Jen, please this is literally yourself begging you to stop. Stop being mean to your body. It serves you no good. I promise these terrible feeling will pass. You don't need to use. You don't need to restrict. Please.